Academic Commons

Articles

Memantine-induced Myoclonus in a Patient with Alzheimer Disease

Murgai, Aditya A.; LeDoux, Mark S.

Background: Myoclonus can be a clinical manifestation of numerous neurodegenerative disorders and an adverse drug reaction to medications used in their treatment.

Case report: Herein, we report memantine-induced myoclonus in a patient with Alzheimer disease. The myoclonus seen in our patient was generalized (proximal limbs and trunk), present at rest and with action, and stimulus sensitive. A structured evaluation with the Unified Myoclonus Rating Scale showed that that myoclonus had no significant effect on functional capacity. After discontinuation of memantine, myoclonus slowly resolved over the course of several weeks.

Discussion: Memantine may cause myoclonus in susceptible individuals.

Files

Also Published In

Title
Tremor and Other Hyperkinetic Movements
DOI
https://doi.org/10.7916/D8ZG6RD9

More About This Work

Academic Units
Center for Parkinson's Disease and Other Movement Disorders
Published Here
October 15, 2015
Academic Commons provides global access to research and scholarship produced at Columbia University, Barnard College, Teachers College, Union Theological Seminary and Jewish Theological Seminary. Academic Commons is managed by the Columbia University Libraries.